MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM MC SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM MC SCREW SYSTEM; SCREWDRIVER
Model Number 59-MS-0061
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Other serious (important medical event) - this is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the lock screw, implanted in the patient.Date of event - unknown.Occupation - other; sales representative.Device evaluation - although information provide indicates that the product is available for evaluation, it has not yet been received.Without the opportunity to evaluate the device, no conclusions can be drawn.Review of device history records found forty-four (b)(4) pieces of lot 00710up were released for distribution on 1/17/2020 with no deviation or anomalies.Two-year complaint history review (5.10.2019-5.10.2021) found this to be the only report for this part number.Should the device be received, a follow-up report will be filed upon completion of evaluation.
 
Event or Problem Description
It was reported the a procedure was performed on an unknown date, utilizing the reform midline corticle screw system.The doctor was attempting to tighten a lock screw, after it had already been tightened, using the cannulated adjustment driver (59-ms-0061) and torque limiting handle when the tip of the driver broke.The broken tip piece was not able ot be removed and remains in the lock screw, implanted in the patient.According to the distribution the doctor knew it was his fault that the tip broke.There was no delay the procedure reported.
 
Additional Manufacturer Narrative
H3 device evaluation - the driver's tip is sheared perpendicular to the driver's longitudinal axis, and the remnants of the hexalobe that remain are twisted.The cause for the breakage was acknowledged to be that of the surgeon per his admission.No corrective actions are being recommended since the noted cause is not in agreement with the instrument's intended use.
 
Event or Problem Description

Brand Name
REFORM MC SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key11931508
Report Number3005739886-2021-00038
Device Sequence Number14532047
Product Code HXX
UDI-Device Identifier00840019932448
UDI-Public00840019932448
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number59-MS-0061
Device Catalogue Number59-MS-0061
Device Lot Number00710UP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer05/10/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;